Jump to content
Sign in to follow this  
evan1010

Been On Meds For Years...why Now Extreme Anxiety?

Recommended Posts

I have had anxiety and depression for years and have been on medication the whole time. I have done really well on my meds which is why I stayed on them, but the last few months I have been having Extreme Anxiety and my meds dont seem to be helping. I am going through a very stressful time in my life right now. My mother who is only 64 is showing signs of Alzheimers, and I am losing my job at the end of the year. I am constantly worried about her and how much she has gone down hill in the passed few months and I wory that my dad is having a hard time with it too. I don't understand why my meds are not helping me. I feel like I am a nervous wreck and about to break down at any given second.

I hope this is something that will pass with time, but it doesnt seem to be getting any easier for me.

Thanks for listening.

Share this post


Link to post
Share on other sites

Hello, methinks you have had you AD *poop* out on you so we refer to it on DF. It just happened to *me* recently, its when your brain kinda developes a resistance to the anti-depressant. Everything you are mentioning was exactly what happened to me, first the anxiety and nervousness returns, then you can even have panic attacks and depression is hidden by these things, its very common and happens when you have been on an AD that worked good for years, its quite insidious how depression and especially anxiety creeps back in and catches you unawares until you realize as you are now that there is a problem. My advise is to get in to see your doctor ASAP and get on a new med regime before it gets worse, its starts to drop off pretty fast once your brain has developed an immunity to an AD.

Good Luck and trust me on this... and even *if* this were not the case, why chance it, see your doctor and mention what I said as doctors *are* aware that an AD can give out over time. Some people it can happen in two years, some ten years, I went 15 years on Paxil before it gave out on me! If it were working this added stress would be manageable but once it stops working your copeability factor drops way low and you soon feel overwhelmed. Sound familiar??

Share this post


Link to post
Share on other sites

Hello, methinks you have had you AD *poop* out on you so we refer to it on DF. It just happened to *me* recently, its when your brain kinda developes a resistance to the anti-depressant. Everything you are mentioning was exactly what happened to me, first the anxiety and nervousness returns, then you can even have panic attacks and depression is hidden by these things, its very common and happens when you have been on an AD that worked good for years, its quite insidious how depression and especially anxiety creeps back in and catches you unawares until you realize as you are now that there is a problem. My advise is to get in to see your doctor ASAP and get on a new med regime before it gets worse, its starts to drop off pretty fast once your brain has developed an immunity to an AD.

Good Luck and trust me on this... and even *if* this were not the case, why chance it, see your doctor and mention what I said as doctors *are* aware that an AD can give out over time. Some people it can happen in two years, some ten years, I went 15 years on Paxil before it gave out on me! If it were working this added stress would be manageable but once it stops working your copeability factor drops way low and you soon feel overwhelmed. Sound familiar??

I have been in contact with my doctor and she is aware of my problem. We have discussed me going on Cymbalta, but I have to wean off of Effexor 300 mg. I'm at 225 now for only 2 days...and I don't know if I can do it. This constant anxiety is just horrible for me, especially this time of year when my sister's family is coming in town tomorrow and staying with me for a week. I have heard that meds do "poop" out...and I really think this is what is happening with my meds...it's just the transition that is going to be really rough for me. I do have Ativan to fall back on and it does help, Thank God...it's just everything in between and I hope to God Cymbalta can work for me. Thank you again for listening. Your words do mean alot. Thanks again.

Share this post


Link to post
Share on other sites

Hello, methinks you have had you AD *poop* out on you so we refer to it on DF. It just happened to *me* recently, its when your brain kinda developes a resistance to the anti-depressant. Everything you are mentioning was exactly what happened to me, first the anxiety and nervousness returns, then you can even have panic attacks and depression is hidden by these things, its very common and happens when you have been on an AD that worked good for years, its quite insidious how depression and especially anxiety creeps back in and catches you unawares until you realize as you are now that there is a problem. My advise is to get in to see your doctor ASAP and get on a new med regime before it gets worse, its starts to drop off pretty fast once your brain has developed an immunity to an AD.

Good Luck and trust me on this... and even *if* this were not the case, why chance it, see your doctor and mention what I said as doctors *are* aware that an AD can give out over time. Some people it can happen in two years, some ten years, I went 15 years on Paxil before it gave out on me! If it were working this added stress would be manageable but once it stops working your copeability factor drops way low and you soon feel overwhelmed. Sound familiar??

I have been in contact with my doctor and she is aware of my problem. We have discussed me going on Cymbalta, but I have to wean off of Effexor 300 mg. I'm at 225 now for only 2 days...and I don't know if I can do it. This constant anxiety is just horrible for me, especially this time of year when my sister's family is coming in town tomorrow and staying with me for a week. I have heard that meds do "poop" out...and I really think this is what is happening with my meds...it's just the transition that is going to be really rough for me. I do have Ativan to fall back on and it does help, Thank God...it's just everything in between and I hope to God Cymbalta can work for me. Thank you again for listening. Your words do mean alot. Thanks again.

why do you have to go off the Effexor first? my dr. cross tapered me and I had no withdrawals. I don't understand why your dr. would make you come off that before starting Cymbalta, it seems pretty cruel if you ask me.

Share this post


Link to post
Share on other sites

This is exactly what is happening to me right now. I'm glad to know that I'm not the only one dealing with this. I go to the doctor on Tuesday afternoon. Guess till then I'll keep on my ativan and try to take it easy. Hugs to you all coping with this. It's rough but comforting to know we're not alone.

Share this post


Link to post
Share on other sites

Hi evan1010,

I agree that you do not need to taper off Efferox to switch to Cymbalta , this is an old fashioned method. See your Doctor and ask him to allow you to do a straight switch to Cymbalta as both are SNRI meds.

I don't understand why Doctors expect people to wean off an Ad like Effexor which is horrible to wean off just to go on another SNRI med when they can easily do a straight switch.

Tell him that you read up on it and most Doctors do a straight switch on the same day.

Best Wishes

Jim Bow

Edited by jimbow15

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...